Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 3, NWS Tampa Bay, FL

January 21, 2017

NWS Tampa Bay, FL issued this small craft advisory at Jan 21, 2017, 4:29 AM EST. It took effect at Jan 22, 2017, 4:00 AM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 4:29 AM EST (09:29 UTC)
In effect from
Jan 22, 2017, 4:00 AM EST
Expired
Jan 23, 2017, 10:41 AM EST
In force
31 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

921 
WHUS72 KTBW 210929
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
429 AM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
TUESDAY...

.A STRONG AND COMPLEX STORM SYSTEM WILL MOVE THROUGH EASTERN GULF
LATE TONIGHT AND SUNDAY WITH A DANGEROUS SQUALL LINE SUNDAY AHEAD
OF THE COLD FRONT. THE PRESSURE GRADIENT WILL TIGHTEN IN THE WAKE
OF THE FRONT AS AN AREA OF LOW PRESSURE DEEPENS NEAR THE MID 
ATLANTIC COAST SUNDAY NIGHT THROUGH MONDAY WITH FREQUENT GUSTS TO 
GALE FORCE POSSIBLE.

GMZ850-853-856-870-873-876-220900-
/O.NEW.KTBW.SC.Y.0003.170122T0900Z-170124T1200Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
429 AM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 AM
EST TUESDAY. 

* WINDS...20 TO 25 KNOTS SUNDAY AND MONDAY WITH GUSTS TO GALE
          FORCE.

* WAVES/SEAS...6 TO 9 FEET SUNDAY BUILDING TO 10 TO 15 FEET 
               MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ830-836-220900-
/O.NEW.KTBW.SC.Y.0003.170122T1500Z-170124T1200Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
429 AM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM SUNDAY TO
7 AM EST TUESDAY. 

* WINDS...20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
7 follow-up statements
258 
WHUS72 KTBW 211934
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
234 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM EST SUNDAY TO 7 PM
EST MONDAY EVENING...

...GALE WATCH IN EFFECT FROM 1 PM EST SUNDAY TO 7 PM EST MONDAY 
EVENING...

.A STRONG AND COMPLEX STORM SYSTEM WILL MOVE THROUGH THE EASTERN 
GULF LATE TONIGHT AND SUNDAY WITH A DANGEROUS SQUALL LINE SUNDAY 
AHEAD OF THE COLD FRONT. THE PRESSURE GRADIENT WILL TIGHTEN IN THE
WAKE OF THE FRONT AS AN AREA OF LOW PRESSURE DEEPENS NEAR THE MID
ATLANTIC COAST SUNDAY NIGHT THROUGH MONDAY WITH FREQUENT GUSTS TO
GALE FORCE POSSIBLE.

GMZ850-853-856-870-873-876-220545-
/O.EXT.KTBW.SC.Y.0003.170122T0900Z-170122T1800Z/
/O.NEW.KTBW.GL.A.0002.170122T1800Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
234 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM SUNDAY MORNING TO  
MONDAY EVENING... 
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY 
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
GALE WATCH, WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* WINDS...30 TO 35 KNOTS SUNDAY AND MONDAY WITH GUSTS TO 40 KNOTS.

* WAVES/SEAS...6 TO 9 FEET SUNDAY BUILDING TO 10 TO 15 FEET 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ830-836-220545-
/O.EXT.KTBW.SC.Y.0003.170122T1500Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
234 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM SUNDAY TO 7 PM
EST MONDAY...

* WINDS...20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPA
257 
WHUS72 KTBW 220152
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
852 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM EST SUNDAY TO 7 PM
EST MONDAY EVENING...

...GALE WATCH IN EFFECT FROM 1 PM EST SUNDAY TO 7 PM EST MONDAY
EVENING...

.A STRONG AND COMPLEX STORM SYSTEM WILL MOVE THROUGH THE EASTERN
GULF LATE TONIGHT AND SUNDAY WITH A DANGEROUS SQUALL LINE SUNDAY
AHEAD OF THE COLD FRONT. THE PRESSURE GRADIENT WILL TIGHTEN IN
THE WAKE OF THE FRONT AS AN AREA OF LOW PRESSURE DEEPENS NEAR THE
MID ATLANTIC COAST SUNDAY NIGHT THROUGH MONDAY WITH FREQUENT
GUSTS TO GALE FORCE POSSIBLE.

GMZ850-853-856-870-873-876-221000-
/O.CON.KTBW.SC.Y.0003.170122T0900Z-170122T1800Z/
/O.CON.KTBW.GL.A.0002.170122T1800Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
852 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

* WINDS...30 TO 35 KNOTS SUNDAY AND MONDAY WITH GUSTS TO 40 
  KNOTS.

* WAVES/SEAS...6 TO 9 FEET SUNDAY BUILDING TO 10 TO 15 FEET 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ830-836-221000-
/O.CON.KTBW.SC.Y.0003.170122T1500Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
852 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
7 PM EST MONDAY...

* WINDS...20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
680 
WHUS72 KTBW 220948
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
448 AM EST SUN JAN 22 2017

...GALE WARNING IN EFFECT FROM 1 PM EST SUNDAY TO 7 PM EST MONDAY
EVENING...

...SMALL CRAFT ADVISORY FOR BAY AND INLAND WATERS THROUGH 7 PM EST
MONDAY EVENING...


.A STRONG AND COMPLEX STORM SYSTEM WILL MOVE THROUGH THE EASTERN
GULF LATE TODAY WITH A DANGEROUS SQUALL LINE AHEAD OF THE COLD 
FRONT. THE PRESSURE GRADIENT WILL TIGHTEN IN THE WAKE OF THE FRONT
AS AN AREA OF LOW PRESSURE DEEPENS NEAR THE MID ATLANTIC COAST 
TONIGHT THROUGH MONDAY WITH FREQUENT GUSTS TO GALE FORCE EXPECTED.

GMZ850-853-856-870-873-876-240000-
/O.CON.KTBW.SC.Y.0003.000000T0000Z-170122T1800Z/
/O.UPG.KTBW.GL.A.0002.170122T1800Z-170124T0000Z/
/O.NEW.KTBW.GL.W.0002.170122T1800Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
448 AM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...30 TO 35 KNOTS SUNDAY AND MONDAY WITH GUSTS TO 40 
  KNOTS. 

* WAVES/SEAS...7 TO 10 FEET TODAY BUILDING TO 10 TO 15 FEET 
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ830-836-240000-
/O.CON.KTBW.SC.Y.0003.170122T1500Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
448 AM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 7 PM EST 
MONDAY...

* WINDS...20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
470 
WHUS72 KTBW 230323
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1023 PM EST SUN JAN 22 2017

...GALE WARNING IN EFFECT FROM 1 PM EST SUNDAY TO 7 PM EST MONDAY
EVENING...

...SMALL CRAFT ADVISORY FOR BAY AND INLAND WATERS THROUGH 7 PM
EST MONDAY EVENING...

.A STRONG AND COMPLEX STORM SYSTEM HAS MOVED THROUGH THE EASTERN 
GULF LATE THIS AFTERNOON AND EVENING. THE PRESSURE GRADIENT WILL 
TIGHTEN IN THE WAKE OF THE FRONT AS AN AREA OF LOW PRESSURE 
DEEPENS NEAR THE MID ATLANTIC COAST TONIGHT THROUGH MONDAY WITH 
FREQUENT GUSTS TO GALE FORCE EXPECTED.

GMZ850-853-856-870-873-876-231130-
/O.CON.KTBW.GL.W.0002.000000T0000Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
1023 PM EST SUN JAN 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...20 TO 30 KNOTS TONIGHT WITH WITH GUSTS TO 45 KNOTS. 

* WAVES/SEAS...9 TO 16 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ830-836-231130-
/O.CON.KTBW.SC.Y.0003.000000T0000Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
1023 PM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
122 
WHUS72 KTBW 230838
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
338 AM EST MON JAN 23 2017

...GALE WARNING IN EFFECT THROUGH 7 PM EST THIS EVENING...

...SMALL CRAFT ADVISORY FOR BAY AND INLAND WATERS THROUGH 7 PM
EST THIS EVENING...

.A VERY STRONG PRESSURE GRADIENT WILL CREATE DANGEROUS MARINE 
CONDITIONS FOR MARINERS AS WIND GUST TO GALES FORCE TODAY. THESE 
ARE DANGEROUS AND LIFE THREATENING MARINE CONDITIONS FOR THE GULF 
OF MEXICO.

GMZ850-853-856-870-873-876-231645-
/O.CON.KTBW.GL.W.0002.000000T0000Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
338 AM EST MON JAN 23 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...AROUND 30 KNOTS WITH GUSTS TO 40 KNOTS.

* WAVES/SEAS...10 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ830-836-231645-
/O.CON.KTBW.SC.Y.0003.000000T0000Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
338 AM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
662 
WHUS72 KTBW 230840
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
340 AM EST MON JAN 23 2017

...GALE WARNING IN EFFECT THROUGH 7 PM EST THIS EVENING...

...SMALL CRAFT ADVISORY FOR BAY AND INLAND WATERS THROUGH 7 PM
EST THIS EVENING...

.A VERY STRONG PRESSURE GRADIENT WILL CREATE DANGEROUS MARINE
CONDITIONS FOR MARINERS AS WIND GUST TO GALES FORCE TODAY. THESE
ARE DANGEROUS AND LIFE THREATENING MARINE CONDITIONS FOR THE GULF
OF MEXICO.

GMZ850-853-856-870-873-876-240000-
/O.CON.KTBW.GL.W.0002.000000T0000Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
340 AM EST MON JAN 23 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...AROUND 30 KNOTS WITH GUSTS TO 40 KNOTS.

* WAVES/SEAS...10 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ830-836-240000-
/O.CON.KTBW.SC.Y.0003.000000T0000Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
340 AM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
041 
WHUS72 KTBW 231541
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1041 AM EST MON JAN 23 2017

...GALE WARNING IN EFFECT THROUGH 7 PM EST THIS EVENING...

.A VERY STRONG PRESSURE GRADIENT WILL CREATE DANGEROUS MARINE
CONDITIONS FOR MARINERS AS WIND GUSTS TO GALE FORCE WILL OCCUR TODAY.
THESE ARE DANGEROUS AND LIFE THREATENING MARINE CONDITIONS FOR 
THE GULF OF MEXICO.

GMZ830-836-232345-
/O.UPG.KTBW.SC.Y.0003.000000T0000Z-170124T0000Z/
/O.EXA.KTBW.GL.W.0002.000000T0000Z-170124T0000Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
1041 AM EST MON JAN 23 2017

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE.

* WAVES/SEAS...BAY AND INLAND WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ850-853-856-870-873-876-232345-
/O.CON.KTBW.GL.W.0002.000000T0000Z-170124T0000Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
1041 AM EST MON JAN 23 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...AROUND 30 KNOTS WITH GUSTS TO 40 KNOTS.

* WAVES/SEAS...12 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 4:15 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 21, 4:15 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
415 AM EST Sat Jan 21 2017

...Enhanced Risk of Severe Thunderstorms Sunday...
...Hazardous Marine Conditions Late Today through Tuesday...

.Short Term (Today - Sunday)...
Calm before the storm today with last of the warm and humid
conditions on southerly low-mid level flow. Shortwave
moving over N C Gulf coast to produce scattered showers in
Big Bend region today.

Tonight...
Upper low continues to deepen and move through the S Plains
region with ejecting vort maxes rotating over the Deep South
increasing instability. Developing surface low moves into
the S Mississippi River Valley with increasing thunderstorm
chances over the Northern Nature Coast in the predawn hours.

Sunday...
From SPC Day 2 convective outlook:
The strong upper low matures and swings through the Northern
Gulf States and Deep South with significant upper dynamics
of 110kt+ southern jet speed max along the Gulf coast into
northern FL as potent surface storm system lifts through the
Deep South. Strong low level jet over the area to transport
moisture/instability well ahead of the strong upper system.

Very strong forcing to produce a well-organized squall line
that should race through the E Gulf and FL Peninsula during
the day. Very strong environmental shear is expected to
contribute to damaging winds potential...especially with
fast-moving bow-type structures. While a squall line appears
to be the primary severe mode, there is some concern for
tornadoes, especially if discrete structures develop ahead
of the linear MCS. Therefore the northern 2/3 of our CWA is
in an enhanced risk of severe probability with the southern
1/3 in a slight risk for later in the day into Sunday Night.
This situation may become particularly dangerous and
residents are encouraged to monitor the situation closely.

.Long Term (Sunday Night - Friday)...
By the end of the weekend, a deep upper level trough will be digging
into the southeastern CONUS, and will rotate through Florida Sunday
night and Monday morning. At the surface, a strong cold front ahead
of the upper level trough will still be working south through the
Florida Peninsula Sunday night. Along and ahead of this front,
showers and thunderstorms will continue across the area Sunday
night, with some strong storms possible, although convection will
gradually wind down and shift south and out of the area by Monday
morning. Rain free conditions are then expected to take hold Monday
afternoon through the middle of the week as cooler and drier air
fills in behind the front. Temperatures Monday and Tuesday will only
drop down to near normal, with highs in the upper 60s and low to mid
70s, and morning lows ranging from the mid 40s to the upper 50s.
Temperatures will warm back up on Wednesday to a few degrees above
normal.

During the second half of the week, another trough will rotate into
the eastern US, and although the trough will not dig as far south as
the preceding trough, it will feature a strong upper level jet. The
00z GFS has now come more in line with the timing of the ECMWF, with
decent agreement that the front will move into the Nature Coast
Thursday afternoon, and will sink into south Florida by Friday
morning. Rain chances will start to increase over the Nature Coast
late Wednesday, and will drift south with the front through Friday.
Temperatures will start to cool off again Thursday evening, with
morning lows ranging from the mid 40s to around 60. As strong cold
air advection continues behind the front of Friday, afternoon highs
will only top out in the low 60s over the Nature Coast, mid 60s
across the Tampa Bay area, and around 70 over Southwest Florida.
VFR the remainder of this evening then fog begins to
form AFT midnight. Expect MVFR BTWN 07-14Z for BR and/or low CIGS.
Fog prone LAL and PGD may see brief IFR. Clouds increase from north
to south during the day but stay VFR. Modest southerly winds
overnight become S-SW and gusty AFT 16Z.
&&

.AVIATION...
Areas of ground fog have developed in typical fog prone
locations with MVFR to LCL IFR/LIFR vsby and cigs through
about 13Z. VFR conditions return all TAF sites with
increasing cloud cover and southerly winds. Strong storm
system to move thru N FL later tonight, then FL Peninsula
Sunday.

&&

.MARINE...
Southerly winds pick up through the day and will hoist SCEC
for offshore waters ahead of a developing storm system.
Tonight SW winds and seas to increase to hazardous SCA
levels ahead of the system. Expect dangerous squall line to
move through the E Gulf waters Sunday ahead of cold front.
The gradient will tighten in the wake of the front as an
area of low pressure deepens near the mid Atlantic coast
Sunday night through Monday with frequent gusts to gale
force possible all waters. Mariners should remain in port
until conditions improve. By Tuesday winds begin to subside
but residual long period swells will continue in the E Gulf.
High pressure finally weakens over the region with lighter
winds and seas mid week.

&&

.FIRE WEATHER...
No fire weather hazards are expected through the weekend as
relative humidity values will remain above 35 percent each
day.

.Preliminary Point Temps/PoPs...
TPA  79  68  77  63 /  10  20  90  70
FMY  82  67  82  66 /  10  10  70  80
GIF  83  65  81  60 /  10  20  90  80
SRQ  77  68  78  66 /  10  20  90  70
BKV  82  66  79  59 /  10  30  90  60
SPG  78  67  78  64 /  10  20  90  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Coastal
     Manatee-Coastal Sarasota.

     High Rip Current Risk from 10 AM EST this morning through
     Tuesday evening for Coastal Charlotte-Coastal
     Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

Gulf waters...Small Craft Advisory from 4 AM Sunday to 7 AM EST Tuesday
     for Coastal waters from Bonita Beach to Englewood FL
     out 20 NM-Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM-Waters
     from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out
     20 to 60 NM.

     Small Craft Advisory from 10 AM Sunday to 7 AM EST Tuesday
     for Charlotte Harbor and Pine Island Sound-Tampa Bay
     waters.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis
MID TERM/LONG TERM/DECISION SUPPORT...18/Fleming
Hazardous weather outlook, Jan 21, 3:32 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
332 AM EST SAT JAN 21 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-212045-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
332 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE FORECAST TO START WORKING INTO THE NORTHERN
NATURE COAST COUNTIES THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT...AND WILL SPREAD SOUTH TONIGHT THROUGH THE TAMPA BAY AREA.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING GUSTY
WINDS...FREQUENT DEADLY LIGHTNING STRIKES...LARGE HAIL...AND
ISOLATED TORNADOES AND WATERSPOUTS.

...DENSE FOG/SMOKE IMPACT...
AREAS OF FOG EARLY THIS MORNING WILL CONTINUE TO EXPAND THROUGH
SUNRISE...THEN WILL DISSIPATE BY MID MORNING. VISIBILITIES WILL BE
REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. IF DRIVING...SLOW
DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE
BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.

...RIP CURRENT IMPACT...
STRONG ONSHORE WINDS WILL PRODUCE HIGH SURF...INCREASING THE RISK
OF RIP CURRENTS ALONG AREA BEACHES BEGINNING MID MORNING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL CONTINUE TO EXPAND SOUTH THROUGH THE AREA
SUNDAY AND SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT...WITH
SOME STRONG TO SEVERE STORMS POSSIBLE. THE STORMS WILL BEGIN TO
CLEAR OUT FROM NORTH TO SOUTH LATE SUNDAY. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING GUSTY WINDS...FREQUENT
DEADLY LIGHTNING STRIKES...LARGE HAIL...AND ISOLATED TORNADOES AND
WATERSPOUTS.

...RIP CURRENT IMPACT...
STRONG WINDS OVER THE EASTERN GULF WILL CONTINUE TO PRODUCE HIGH
SURF AND AN INCREASED RISK OF RIP CURRENTS ALONG AREA BEACHES
THROUGH MONDAY NIGHT.

...MARINE IMPACTS...
BREEZY WINDS ALONG AND BEHIND THE COLD FRONT PASSAGE WILL BRING
WIND SPEEDS UP TO 20 TO 33 KNOTS SUNDAY THROUGH MONDAY
NIGHT...WITH GUSTS TO GALE FORCE POSSIBLE. SEAS WILL INCREASE TO
AS MUCH AS 15 FEET OFFSHORE. THIS WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

FLEMING

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:34 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota4 days
Jan 21, 5:24 AM ESTDense Fog AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more4 hr
Jan 21, 2:34 PM ESTGale WatchTBW14 hr
Jan 21, 2:56 PM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more52 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.